Alert archive / California / Hazardous Seas Warnings in 2017

Hazardous Seas Warning 7, NWS Eureka, CA

January 22, 2017

NWS Eureka, CA issued this hazardous seas warning at Jan 22, 2017, 2:19 PM PST. It took effect at Jan 22, 2017, 4:00 PM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2017, 2:19 PM PST (22:19 UTC)
In effect from
Jan 22, 2017, 4:00 PM PST
Expired
Jan 24, 2017, 2:24 AM PST
In force
34 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

894 
WHUS76 KEKA 222219
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
219 PM PST SUN JAN 22 2017

PZZ470-230630-
/O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T1100Z/
/O.NEW.KEKA.SE.W.0007.170123T0000Z-170124T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
219 PM PST SUN JAN 22 2017

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST MONDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 20 TO 25 KT WITH OCCASIONAL GUSTS FROM 30 TO
  35 KT.

* WAVES/SEAS...WESTERLY SWELL 20 FEET AT AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-475-230630-
/O.EXT.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
219 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY...

* WINDS...SOUTH WINDS 15 TO 25 KT WITH GUSTS FROM 30 TO 35 KT.

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A
  WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 20
  FEET WITH WAVE PERIODS OF AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
648 
WHUS76 KEKA 230517
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
917 PM PST SUN JAN 22 2017

PZZ450-475-231330-
/O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/
/O.EXA.KEKA.SE.W.0007.000000T0000Z-170124T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
917 PM PST SUN JAN 22 2017

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM MONDAY... 

* WINDS...S TO SW 10 TO 20 KT WITH GUSTS TO 25 KT.

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A 
  WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 20 
  FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ470-231330-
/O.CON.KEKA.SE.W.0007.000000T0000Z-170124T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
917 PM PST SUN JAN 22 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM MONDAY...

* WINDS...S TO SW 15 TO 25 KT.

* WAVES...WESTERLY SWELL 20 FEET AT AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$

PZZ455-231330-
/O.CON.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
917 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM MONDAY...

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH MONDAY NIGHT AS A
  WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 18 FEET
  WITH WAVE PERIODS OF AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
ADVERSELY AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
044 
WHUS76 KEKA 231021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 AM PST MON JAN 23 2017

PZZ455-231830-
/O.UPG.KEKA.SC.Y.0008.000000T0000Z-170124T0600Z/
/O.EXB.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
221 AM PST MON JAN 23 2017

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A WESTERLY
  SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 21 FEET WITH
  WAVE PERIODS OF AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-470-475-231830-
/O.EXT.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 AM PST MON JAN 23 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WINDS...SW 10 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL SUBSIDE
  THIS EVENING.

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A WESTERLY
  SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 22 FEET WITH
  WAVE PERIODS OF AROUND 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$
438 
WHUS76 KEKA 231517
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
717 AM PST MON JAN 23 2017

PZZ450-455-470-475-232330-
/O.CON.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
717 AM PST MON JAN 23 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...SW 10 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL SUBSIDE
  THIS EVENING.

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A 
  WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 15 TO 22 
  FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$
934 
WHUS76 KEKA 232208
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
208 PM PST MON JAN 23 2017

PZZ450-455-470-475-240615-
/O.CON.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
208 PM PST MON JAN 23 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WINDS...SW 10 TO 20 KT WITH GUSTS TO 30 KT. WINDS WILL SUBSIDE 
  THIS EVENING. 

* WAVES...SEAS WILL REMAIN ELEVATED THROUGH TONIGHT AS A 
  WESTERLY SWELL PERSISTS. WAVE HEIGHTS WILL BE AROUND 18 TO 20 
  FEET WITH WAVE PERIODS OF AROUND 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$
978 
WHUS76 KEKA 240504
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PST MON JAN 23 2017

PZZ450-455-470-475-241200-
/O.CON.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 PM PST MON JAN 23 2017

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM TUESDAY...

* WINDS...NE TO E 10 TO 20 KT. GUSTS TO 30 KT WELL OFFSHORE N OF
  CAPE MENDOCINO THIS EVENING. WINDS WILL SUBSIDE OVERNIGHT.

* WAVES...W SWELL 18 TO 20 FEET WITH WAVE PERIODS OF AROUND 15
  SECONDS. SWELL SUBSIDING TUESDAY. ANOTHER W SWELL TRAIN
  BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

$$
078 
WHUS76 KEKA 241024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 AM PST TUE JAN 24 2017

PZZ450-470-241700-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
/O.NEW.KEKA.SC.Y.0009.170124T1024Z-170124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...NE WIND 10 TO 15 KT...STRONGEST IN THE OUTSIDE WATERS.
  WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

* WAVES...W SWELL 15 TO 17 FEET WITH WAVE PERIODS OF AROUND 15
  SECONDS SUBSIDING TO 12 TO 15 FEET THIS MORNING...THEN TO 9 FEET
  THIS AFTERNOON. ANOTHER W SWELL TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-241830-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-170124T1200Z/
/O.NEW.KEKA.SC.Y.0009.170124T1024Z-170124T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 AM PST TUE JAN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...NE WIND 10 TO 15 KT...STRONGEST IN THE OUTSIDE WATERS.
  WINDS BECOMING LIGHT AND VARIABLE TONIGHT.

* WAVES...W SWELL 18 TO 20 FEET WITH WAVE PERIODS OF AROUND 15
  SECONDS SUBSIDING TO 15 TO 17 FEET THIS MORNING...THEN TO 10 TO
  12 FEET THIS AFTERNOON...THEN DROP TO 6 TO 8 FEET TONIGHT. ANOTHER
  W SWELL TRAIN BUILDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jan 22, 4:39 AM PST, 9 hours 40 minutes earlier.

Area forecast discussion, Jan 22, 4:39 AM PST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
439 AM PST Sun Jan 22 2017

.SYNOPSIS...A vigorous low west of the Oregon coast will keep
Northwest California wet and unsettled through Monday. The
strongest and most damaging winds with this storm have ended,
however locally windy conditions are expected primarily over the
ridges and near the coast through Monday. Dry conditions and much
lighter winds are expected for Tuesday.

&&

.DISCUSSION...The strongest wind storm of the wet season blasted
Northwest California overnight with powerful winds. There were
numerous power outages and downed trees and branches. The highest
winds were over the exposed ridges where remote automated sensors
recorded gusts from 70 to 85 mph. At mean sea level, Crescent
City recorded a peak instantaneous gust to 74 mph. Thankfully, the
strongest and most damaging winds have ended. Even though the
strongest winds have ended, locally windy conditions will continue
today as a deep surface low wobbles around West of Oregon. Breezy
conditions may continue into Monday, primarily near the coast as
the low slowly drifts southward, paralleling the California coast
and slowly filling through the day.

A band of heavy rain moved through overnight. The rain rates have
been steadily diminishing from southwest to northeast early
this morning. The bulk of the higher rain rates will end by
daybreak. The thunderstorms that were firing up over the waters
and near the coast overnight have been tracking northward up the
coast as well. Post frontal ridging will bring a brief break in
the rain early this morning, before showers and convection moves
closer to the coast this afternoon and evening. Satellite imagery
showed an area of cold and unstable air crossing 130W. Expect
another round of showers and isolated thunderstorms for this
afternoon and evening as this mass edges closer to the coast.
There will be a chance for small hail, though BUFKIT profiles did
not look very promising. Be ready for rapidly changing road
conditions if you must travel today.

As of 3am, tire chains were still required on routes 36, 299 and
3. Expect another dumping of snow early this morning with the
main band of rain...primarily above 3000-3500 feet. Heavy wet
snow may also accumulate down to 2000 feet. The precip in Trinity
county should start to ease up by mid morning, though bursts of
heavy snow will be possible in showers and the warning may need to
be replaced by a winter weather advisory for this afternoon.
Travel over the mountains is not recommended today.

Showery weather conditions will continue on Monday as the low
pressure system west of Oregon starts to track southward, The
widespread precip will diminish Monday night as the low slides
southward parallel to the California coast and fills. There may be
a few lingering showers early on Tuesday morning, however it is
looking less likely with each new run of the ECMWF and GFS.
Tuesday is looking like our first full day of dry weather as an
upper ridge builds closer to the coast and offshore flow
develops. Unfortunately, there is much more uncertainty regarding
the forecast for Wed and Thu. The GFS, ECMWF and NAM/DGEX show a
weak s/w trough moving over the ridge. Expect this system to be
fairly weak and not provide much if any precip. Ridging should
spring back up toward the end of the week and provide another full
day or two of dry weather.

&&

.AVIATION...Very gusty winds overnight, with Crescent City Airport
reporting a peak wind of 74 mph, Arcata Airport reporting a peak
wind of 51 mph. Winds started to diminish early this morning, but
there are still occasional gusts to 20 kt or so. Conditions across
all terminals were fluctuating between VFR/MVFR as showers continue.
Do expect showers to persist through the next 24 hours, with little
or no changes expected. /RCL

&&

.MARINE...Overnight, there were storm force winds over the coastal
waters. By early this morning, winds have been diminishing. Do
expect 15 to 25 kt southwest winds to continue through Monday
afternoon, with occasional higher gusts. After that, the winds will
shift to the north as an area of low pressure sinks to our south.
The north wind will continue through Tuesday night. By Wednesday
morning, winds will become light and variable as weak pressure
gradient sets up over the coastal waters.

Seas will remain elevated through the forecast period. This morning,
buoys reported wave heights of around 15 to 20 feet with wave
periods of around 10 to 15 seconds, as the short period wind waves
are trying to become more dominant over the long period swell. Do
expect the conditions to persist for the next day or so. Another
significant westerly swell will move into the coastal waters from
Monday morning through Monday night. Do expect wave heights of 20
feet or higher with wave periods higher than 15 seconds. Looks like
the wave height will be lower for Tuesday and Wednesday, before
picking back up again late in the work week. /RCL

&&

.BEACH HAZARDS/SURF...After a pretty decent high surf event on
Saturday, the seas has subsided to below 20 feet, and it has
become increasingly dominated by short period waves instead of
swell early this morning. The coastal beaches will have a break in
the high surf activity today. However, do expect the high surf
potential to increase again early Monday morning and continue into
the evening hours. We will have another new westerly swell group
arriving into the coastal waters on Monday. Wave models are
expecting waves exceeding 20 feet with wave periods of around 15
seconds. This should produce high surf with heights of around 22
to 25 feet. Thus, issued a high surf advisory for the coastal
beaches from Monday morning through Monday evening. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until noon PST today for CAZ107-108.

     High Surf Advisory from 4 AM Monday to midnight PST Monday night
     for CAZ101.

     Winter Weather Advisory until noon PST today for CAZ102-105-106-
     110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
		3 AM PST Tuesday for PZZ450-455-470- 475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 22, 4:09 AM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
409 AM PST SUN JAN 22 2017

CAZ107-108-231215-
NORTHERN TRINITY-SOUTHERN TRINITY-
409 AM PST SUN JAN 22 2017

...WINTER STORM WARNING IN EFFECT UNTIL NOON PST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE SHOWERS AND SNOW ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ111-231215-
NORTHEASTERN MENDOCINO INTERIOR-
409 AM PST SUN JAN 22 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE SHOWERS AND SNOW ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ112-113-231215-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
409 AM PST SUN JAN 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND POSSIBLE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ101-103-109-231215-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST-
409 AM PST SUN JAN 22 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT PST
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

SHOWERS AND POSSIBLE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ102-105-106-110-231215-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
409 AM PST SUN JAN 22 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MORE SHOWERS AND SNOW SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS
WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ104-231215-
SOUTHWESTERN HUMBOLDT-
409 AM PST SUN JAN 22 2017

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT PST
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

SHOWERS AND POSSIBLE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

MORE SHOWERS ON MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

In the hours before

Local storm report, Jan 22, 8:19 AM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
819 AM PST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     NON-TSTM WND GST WSW ARCATA ARPT         40.98N 124.11W
01/21/2017  M51 MPH          HUMBOLDT           CA   ASOS

            PEAK WIND GUST AT ARCATA AIRPORT ASOS.

&&

BRC
Local storm report, Jan 22, 8:23 AM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
823 AM PST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     NON-TSTM WND GST 4 SW EUREKA             40.77N 124.22W
01/21/2017  E0 MPH           HUMBOLDT           CA   MESONET

            PEAK WIND GUST MEASURED AT THE NORTH SPIT WEATHER
            STATION.

&&

BRC
Local storm report, Jan 22, 8:33 AM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
833 AM PST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     NON-TSTM WND GST 3 S FORTUNA             40.55N 124.13W
01/21/2017  M48.00 MPH       HUMBOLDT           CA   AWOS

            PEAK WIND GUST MEASURED AT FORTUNA ROHNERVILLE AIRPORT.

&&

BRC
Local storm report, Jan 22, 1:12 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
112 PM PST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     SNOW             1 ESE ZENIA             40.19N 123.46W
01/22/2017  M5.0 INCH        TRINITY            CA   TRAINED SPOTTER

            5 INCHES OF NEW SNOW FELL OVER NIGHT AT 3426 FEET
            ELEVATION. TOTAL ON GROUND IS 2 FEET.

&&

RUEHL
Local storm report, Jan 22, 1:41 PM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
141 PM PST SUN JAN 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SLEET            4 N ALBION              39.18N 123.48W
01/22/2017  M0.00 INCH       MENDOCINO          CA   TRAINED SPOTTER

            SLEET IS FALLING IN GUALALA AT THE PRESENT TIME.

&&

RUEHL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:27 AM PSTSmall Craft AdvisoryEKA24 hr
Jan 22, 2:40 AM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino49 hr
Jan 22, 4:59 AM PSTRiver Flood AdvisoryEKAMendocino36 hr
Jan 22, 12:11 PM PSTWinter Weather AdvisoryEKADel Norte, Humboldt, Mendocino33 hr
Jan 22, 12:36 PM PSTSpecial Marine WarningEKA24 min

Nearby

Hazardous Seas Warnings in California, 2017Every hazardous seas warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.